| Catalog Number |
90485 |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/31/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
Event or Problem Description
It was reported that during the thrombectomy procedure for a cerebral infarction of left internal carotid artery the subject balloon device was inflated and the thrombectomy was performed.Following this the physician attempted to deflate the subject balloon device but it would not deflate.The subject balloon device was withdrawn to the aortic arch where deflation of the subject balloon device was successfully completed.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Event or Problem Description
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and reported lot number was not confirmed as the packaging was not returned with the device.During visual inspection, distal part of the balloon catheter was found to be flattened/crushed.The tip of the balloon catheter was found to be damaged.During functional inspection, the balloon could not be inflated due to damage to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition during preparation/prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was described as 'severely tortuous'.During inspection the catheter shaft (distal section) was noted to be damaged (flattened/crushed).The distal tip of the balloon catheter was also damaged.It was not possible to inflate the balloon due to the condition of the returned device.The as reported event of balloon difficult/unable to deflate during use and the as analysed events of balloon failed to inflate, balloon catheter tip damaged and balloon catheter flat/crushed will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.